Minnesota, 2004Hail in Minnesota, June 15, 2004
June 15, 2004 · NWS FSD · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 15, 9:30 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 15, 9:30 PM CST, 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 PM CDT TUE JUN 15 2004
.DISCUSSION...
SCT TSTMS EXPCD TO MOVE THRU SWRN MN THRU MIDN ASSCD WITH BEST
CONVERGENCE AND DYNAMICS WITH CDFNT MOVG SEWD OVR CWA. CDFNT WILL
SERVE AS GOOD BOUNDARY FOR MAIN UPR WAVE AND ASSCD MOISTURE INFLOW
DVLPG NEWD INTO SRN CWA LATER TNGT...WHICH WILL CONTINUE THRU WED.
WITH MAJOR CONVERGENCE AND LIFT EXPCD...HEAVY RAINS WILL BE QUITE
PSBL IN ESP FAR SRN CWA THRU WED. MIDN SHIFT SHOULD HAVE TIME TO
REFINE THINKING ON A PSBL FLOOD WATCH AS SYS SHOULD BE SOMEWHAT
SLOW TO EVOLVE. IN THE MEANTIME...UPDATED TO DROP TORNADO WATCH...
BRING WIND SHIFT TO N FASTER THAN PREV FCST...AND HIT POPS IN SRN
CWA A LIT HARDER LATE TNGT. OVERALL PREV FCST VERIFYING WELL.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
RSR
Hazardous weather outlook, Jun 15, 10:31 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 AM CDT TUE JUN 15 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1131 AM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA...LATE THIS AFTERNOON AND THIS EVENING.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
PROGRESS TO THE EAST ACROSS SOUTHWEST MINNESOTA AND NORTHWEST
IOWA MIDDAY...BUT ARE NOT EXPECTED TO BE SEVERE.
SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5 PM ALONG A FRONTAL
BOUNDARY WEST OF THE JAMES RIVER. STORMS WILL BECOME MORE
WIDESPREAD AS THEY SPREAD TO THE EAST AND SOUTHEAST DURING THE
EARLY EVENING...AND CONTINUE SOUTHEAST OVERNIGHT. DAMAGING WINDS
WILL BE THE LARGEST THREAT WITH STORMS THROUGH MIDNIGHT. SOME
LARGE HAIL IS LIKELY WITH INITIAL STORMS OVER SOUTHEAST SOUTH
DAKOTA...AND INTO THE NIGHT ACROSS NORTHWEST IOWA AND NORTHEAST
NEBRASKA...WITH A DECREASING THREAT FOR LARGE HAIL ACROSS
SOUTHWEST MINNESOTA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL CONTINUE ON WEDNESDAY MAINLY SOUTH OF A LINE
FROM WINDOM TO WINNER. THE GREATEST THREAT WITH THESE STORMS WILL
BE SOME TRAINING OF STORMS AND SOME LOCALLY HEAVY RAINFALL SOUTH
OF A LINE FROM SPENCER TO YANKTON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT WEST OF THE
JAMES
RIVER...AROUND 700 PM ALONG THE INTERSTATE 29 CORRIDOR...AND 900
PM
FROM WINDOM TO STORM LAKE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 15, 4:17 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 NE BANCROFT 44.54N 97.68W
06/15/2004 0.75 INCH KINGSBURY SD PUBLIC
&&
JRMLocal storm report, Jun 15, 8:25 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST ARLINGTON 44.36N 97.13W
06/15/2004 70 MPH KINGSBURY SD PUBLIC
60 TO 70 MPH WINDS BROUGHT DOWN TREE BRANCHES...SIZE
UNKNOWN.
0850 PM HAIL BROOKINGS 44.31N 96.79W
06/15/2004 0.75 INCH BROOKINGS SD BROADCAST MEDIA
0850 PM HAIL BROOKINGS 44.31N 96.79W
06/15/2004 0.75 INCH BROOKINGS SD TRAINED SPOTTER
HAIL LASTED UNTIL 900 PM.
0858 PM HAIL BROOKINGS 44.31N 96.79W
06/15/2004 0.75 INCH BROOKINGS SD PUBLIC
&&
JHSpecial weather statement, Jun 15, 9:04 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 PM CDT TUE JUN 15 2004
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-053>056-058>071-160330-
AURORA-BEADLE-BON HOMME-BROOKINGS-BUENA VISTA IA-CHARLES MIX-
CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-DAVISON-
DICKINSON IA-DIXON NE-DOUGLAS-HANSON-HUTCHINSON-IDA IA-JACKSON MN-
KINGSBURY-LAKE-LINCOLN-LINCOLN MN-LYON IA-LYON MN-MCCOOK-MINER-
MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-OBRIEN IA-OSCEOLA IA-
PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-SIOUX IA-TURNER-UNION-
WOODBURY IA-YANKTON-
1004 PM CDT TUE JUN 15 2004
...TORNADO WATCH NUMBER 478 HAS EXPIRED...
AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ALONG AND EAST OF
INTERSTATE 29...MAINLY OVER SOUTHWEST MINNESOTA...INTO THE EARLY
MORNING HOURS. HOWEVER...THE THREAT OF WIDESPREAD SEVERE WEATHER HAS
ENDED...AND THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FROM THE MIDDLE
MISSOURI RIVER VALLEY...INTO NORTHWEST IOWA LATE TONIGHT. ISOLATED
SEVERE STORMS WITH HAIL TO PENNY SIZE AND WINDS TO 60 MPH WILL BE
POSSIBLE FROM THESE STORMS LATE TONIGHT...WITH LOCALLY HEAVY RAIN
ALSO LIKELY.
Hail, Murray
- When
- June 15, 10:10 PM CST
- Where
- Murray County, 1 mi SW of Currant Lake
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.117, -95.967
Large hail damaged vehicles and crops, including at least 240 acres of soybeans destroyed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409829.